Jump to content



Photo

Haven't Been On Cymbalta For Super Long, Hoping That Lessens Things, Question Mark?


  • Please log in to reply
4 replies to this topic

#1 Candle

Candle

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 13 February 2021 - 07:12 PM

Hi! I started cymbalta 21 days ago on 30mg a day, and am meeting with my psychiatrist on Monday to discuss getting off it.* I'm curious if I should be expecting withdrawal hell after being on a relatively small-...ish dose for a relatively short-...ish period of time. I know everyone's different, of course, and things can be all over the place. I AM prepared for the worst, but like...should I necessarily be? Anyone got any insight how I'm set up in terms of pure luck or averages here?

 

Thanks!!

 

 

 

*(Two weeks into cymbalta, I became weirdly hoarse and couldn't resonate, the way I would if I got a nasty cold, but with no symptoms of anything else. I don't go much of anywhere, tested negative for covid, no lifestyle or environmental changes in the last month, no flare-ups of anything else. The only change was this prescription, and if I remember correctly Mayo Clinic says it's not an infrequent side effect. I can put up with a lot, but I'm a classical singer and music teacher; just my luck to get hit with the one side effect that would make my job a physical impossibility long-term, lol!)


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,451 posts
  • LocationKent, UK

Posted 13 February 2021 - 10:53 PM

Hi Candle and welcome....

 

30mg is a starting dose for sure, but 3 weeks is enough to bring about some changes. Given what I have seen on the forum during my time, I would be surprised if you had much of a withdrawal, but like you say, everyone is different. It is purely subjective.

 

The best thing you can do is simply make sure not to rush the withdrawal. Is there a possibility that the psych will suggest another drug? In which case we are talking a taper, which is a different ball game.

 

A lot of people make the mistake of thinking around a month is nothing and cold turkey it and realise all too soon the mistake they made. 

 

First thing we need to know is if you are withdrawing or tapering. If the latter, which drug you are tapering to. That will give us a way forward, but if you are going for a withdrawal and your psych says, 5 days on 20mg and stop, or every other day for a week and stop, come back to us :)

 

We aren't talking a massively long schedule here, but there are a few basic do's and dont's that many in the medical field seem to not have a clue about!!!

 

IUN


#3 Candle

Candle

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 14 February 2021 - 01:22 AM

At the appointment I'm going to politely request that I go unmedicated for a while, since the voice loss and later reading up on cymbalta have wigged me out to the point where I need some time to regroup. My unmedicated brain is a slog to be around, but the rush from med to med has been stressing me out more than my baseline anxiety was. Time for a breather.

 

This doc likes to move fast, so I'll probably be back here soon; I don't predict slow and steady bead-counting instructions from her lol! Thanks in the meantime!


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,756 posts
  • LocationMissouri

Posted 14 February 2021 - 09:20 AM

I think IUN has you covered. Considering the low dose and short time period I don't think bead counting would be the thing to do anyway. Sooner better than latter. You are definitely at the stage where you may or may not have significant withdrawal so I wouldn't want to drag it out over months doing a bead count. Hard to make a call on how fast to wean in these conditions. 


#5 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,451 posts
  • LocationKent, UK

Posted 14 February 2021 - 11:40 AM

So have you and pulled through a number of different meds? Can you give details?

 

If you are for sure stopping to regroup as you say, then it will be safe to go to 20mg right away. I would then suggest 10mg, 5mg and stop - a week at each point. Quick enough to get your symptoms out of the way, but slow enough to reduce the potential of withdrawal symptoms.

 

Let us know what the Doc says and we'll go from there...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users